Recall of Actavis Fentanyl Patches
FDA Patient Safety News: Show #106, January 2011

Actavis is recalling certain lots of the company's fentanyl transdermal patches because they may release the active ingredient faster than they should. An accelerated release of fentanyl, a strong opioid narcotic, could lead to adverse events such as excessive sedation and respiratory depression.

The recall covers 25 mcg/hour patches from certain lots. Wholesalers and retailers who have patches from the recalled lots should return them to the company. Actavis is also asking patients to return any recalled product they have. Contact Actavis at 1-888-896-4562 to arrange for a return.

Additional Information:

FDA MedWatch Safety Alert. Fentanyl Transdermal System: Recall - Potential for Active Ingredient to Release Faster Than Specified. November 5, 2010.
http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm230639.htm

Actavis. U.S. Fentanyl Recall Information. October 21, 2010.
http://www.actavis.us/en/Fentanyl_Recall.htm


FDA Patient Safety News is available at www.fda.gov/psn